HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Open to All Other Health Topics (https://www.healthboards.com/boards/open-all-other-health-topics/)
-   -   Oxicontin withdrawls (https://www.healthboards.com/boards/open-all-other-health-topics/353262-oxicontin-withdrawls.html)

mistic1967 01-02-2006 08:56 AM

Oxicontin withdrawls
 
Hello everyone! I am new to this message board and need alot of help and info. I have been using oxicontin for about 2 yrs now and have decided that I have had enough!
I am wondering if anyone here knows what I should expect with the withdrawls and what can I do to minimize these afffects. I am scared to death! This is my 2nd day without and I'm starting to get cold sweats...is this normal? Also diareha. Any help and support would be greatly appreciated!
Scared to death :eek:

Misty800 01-02-2006 09:45 AM

Re: Oxicontin withdrawls
 
OxyContin is a slow release pain medication. To avoid feeling sick with withdrawal symptoms it should be gradually reduced. DO NOT BREAK, CHEW the pill, too much OxyContin will be released into your system. Ask your doctor to gradually reduce strength of OxyContin.

I weaned myself off of Librium a few years ago by lengthing the time between pills until I was 6-weeks between pills. This eliminated withdrawal symptoms. I had failed before even tho I was only on 5 mg. Took me a long time do wean off of it, doctors insisted I was not addicted, but, I was.

A reduced strength OxyContin over a period of time, keep reducing strength, will probably work for you.

I am not a medical professional, speak only from my personal experience.

Cold turkey stopping can cause serious withdrawal symptoms, misery I could not live thru each time I tried to stop cold turkey.

Lady InPain 01-07-2006 03:06 PM

Re: Oxicontin withdrawls
 
******,
You say you were using Oxycontin. Were you medically supplied this med for a pain condition? Or were you abusing it. If you are getting from a physician, you should tell them you are ready to wean off and let them give you meds to help with withdrawal. If you did not get them from a physician and intend to wean by yourself the withdrawal will be very bad, unless you use common sense and withdrawal in a structured manner. If you stop cold turkey, yes you will get cold sweats and hot sweats, along with weeks of diarrhea. You will be trying to get out of your own skin and pretty much climbing the walls. Hopefully you are being treated by a dr who can help you. Technically, if you are using the med for a medical disorder and using it as prescribed that does not mean you are abusing. Let me know how you are doing, and good luck to you!

Lady in Pain (too)

feelbad 01-08-2006 07:01 AM

Re: Oxicontin withdrawls
 
It would really help to know whether you were actually Rxed this by your doc or were obtaining it from some other source.also were you changing the delivery system at all by chewing or snorting it?this would make it a bit more difficult to actually WD from as your body is used to much higher levels of the med then would be present if you were using it in the normal intended way.but at any rate,this should be a medically supervised WD.sudden WD from any opiate will be very hard on you and your body and increase the likelyhood of having much worse WD symptoms than you would if a doc was actually helping you.there are meds that can be Rxed to make the WD much much easier on you.it will still be rough but at least some of the actual effects can be minimized.you should maybe post this type of question on the addiction board if you have not already done so,there are many many people on that board who can help you thru all of this.there is ALOT of really knowledgable folks on that board who have been or ar in your same shoes.they are a very supportive group and you would be welcommed there.i hope things are not too bad for you yet,but please see your doc for some help.espescially if he or she is the one who was Rxing these for you.they do have a duty to help their patients off of any narcotics when the time comes.Good luck,**

barbaric_yawp 01-08-2006 07:07 AM

Re: Oxicontin withdrawls
 
Additional info can be found in the "Addiction and Recovery" chat room.

B.Y. 'another ex-user' (1 month)


All times are GMT -7. The time now is 10:58 AM.